dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Fri Oct 11 09:21:34 EDT 2013

I know in the recent past I saw a news release about strarlix & prandin (meglitinides) causing a problem with pancreas but cant find anything about it.

Background Info Hide
Type 1 1/2 on lantus, starlix, prandin & metformin, been diabetic for over 15 yrs. When first diagnosed was put on starlix immediately along with metformin, starlix not enough any more, light snacks only & prandin for major meals.
Diabetes Profile Hide
n/a
Expert Answers (1)
2013-10-23 22:30:19.0

Hello,

Thanks for asking dLife.

I have not been able to find any link between pancreatitis and the two diabetes medicines--- Starlix or Prandin.

Perhaps you were thinking about a different class of diabetes medicine. People with diabetes who take the newest class of diabetes drugs have double the risk of being hospitalized with acute pancreatitis was reported by researchers.

Both sitagliptin (Januvia) and exenatide (Byetta) were found to contribute to the formation of lesions in the pancreas and an increase in the number of ducts within it, adding to the frequency and severity of inflammation. Other risk factors which can increase the risk of pancreatitis, such as obesity, heavy alcohol consumption and gallstones.

People with diabetes should be alert to pancreatitis signs and symptoms, which typically include:

  • Persistent nausea
  • Persistent vomiting
  • Sudden onset of severe and dull pain in the center of the abdomen, around the top of the stomach. If the pancreatitis is caused by gallstone, the pain usually develops after a large meal.
  • There may also be diarrhea, loss of appetite, fever, and less commonly, jaundice (yellowing of the skin and the whites of the eyes)

    Read about how diabetes drugs are linked to pancreatitis risk!

    Take care.

  • Answered By: Liz Quintana
    Accreditations: EdD, RD, LD, CDE
    Sources Show

    Community Answers (0)
     

    *** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

    dLife Weekly Poll

    On a scale of one to five, how much has diabetes affected your concentration?